Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 10, 2006, 6:47 PM EDT for Collier County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 6:47 PM EDT (22:47 UTC)
- Expired
- Jul 10, 2006, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 102246 SVRMFL FLC021-102315- /O.NEW.KMFL.SV.W.0082.060710T2247Z-060710T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 647 PM EDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 715 PM EDT * AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GOODLAND...OR ABOUT NEAR MARCO ISLAND...AND MOVING WEST AT 10 MPH. * THE STORM WILL AFFECT... GOODLAND MARCO ISLAND LAT...LON 2583 8159 2601 8158 2607 8203 2580 8205 $$ RP
2 follow-up statements
000 WWUS52 KMFL 102255 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 655 PM EDT MON JUL 10 2006 FLC021-102315- /O.CON.KMFL.SV.W.0082.000000T0000Z-060710T2315Z/ COLLIER FL- 655 PM EDT MON JUL 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTHWESTERN COLLIER COUNTY... AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEY MARCO...OR ABOUT NEAR MARCO ISLAND...MOVING WEST AT 10 MPH. RESIDENTS OF THE MARCO ISLAND AREA SHOULD STAY INDOORS AWAY FROM WINDOWS UNTIL THIS THUNDERSTORM PASSES. LAT...LON 2583 8159 2601 8158 2607 8203 2580 8205 $$ RP
000 WWUS52 KMFL 102315 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 713 PM EDT MON JUL 10 2006 FLC021-102323- /O.EXP.KMFL.SV.W.0082.000000T0000Z-060710T2315Z/ COLLIER FL- 713 PM EDT MON JUL 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY EXPIRES AT 715 PM EDT... THUNDERSTORMS REMAIN IN THE AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW A BAND OF STRONG THUNDERSTORMS FROM GOLDEN GATE SOUTH TO MARCO ISLAND AND OUT INTO THE GULF. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2583 8159 2601 8158 2607 8203 2580 8205 $$ RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:09 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 10, 2:09 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 209 PM EDT MON JUL 10 2006 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WHERE CONTINUING TO DEVELOP OVER THE INTERIOR AND WEST COAST AREAS OF THE CWA EARLY THIS AFTERNOON. THE ACTIVITY SHOULD CONTINUE TO DEVELOP AND BECOME NUMEROUS OVER THE WEST COAST AREAS OF THE CWA...AS THE EAST COAST SEA BREEZE MEETS UP WITH THE WEST COAST SEA BREEZE AND THIS AREA IS ALSO IN THE DIVERGENCE OF THE UPPER LEVEL LOW IN THE SOUTHEAST GULF OF MEXICO. THE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD ALSO CONTINUE TO DEVELOP AND PUSH EAST FROM THE ATLANTIC WATERS INTO THE EASTERN AREAS OF THE CWA THIS AFTERNOON...AS THE TROPICAL WAVE IN THE NORTHERN BAHAMA ISLAND PUSHES WEST INTO THE ATLANTIC WATERS OF SOUTH FLORIDA. THE WEAK TROPICAL WAVE WILL CONTINUE TO MOVE ACROSS THE CWA AND INTO THE EASTERN GULF OF MEXICO. THIS WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE OVER THE ATLANTIC WATERS TONIGHT...AND PUSH WEST INTO THE EAST COAST METRO AREAS. THE INTERIOR AND WEST COAST AREAS WILL ALSO SEE SCATTERED ACTIVITY THIS EVENING...DUE TO THE CLOSENESS OF THE UPPER LEVEL LOW...AND THEN ISOLATED LATE TONIGHT...DUE TO THE TROPICAL WAVE MOVING THROUGH THE CWA. THE POPS ON TUESDAY WILL ALSO BE INCREASES UP TO LIKELY CONDITIONS...AS THE CWA WILL BE ON THE MOIST SIDE OF THE TROPICAL WAVE. THE NEXT TROPICAL WAVE IN LINE FOR SOUTH FLORIDA IS OVER THE SOUTHERN BAHAMAS ASSOCIATED WITH THE UPPER LEVEL LOW PRESSURE. THE UPPER LEVEL LOW SHOULD DISSIPATE IN THE NEXT DAY OR TWO...AS THE TROPICAL WAVE MOVES WEST TO NORTHWEST AND THROUGH SOUTH FLORIDA LATE TUESDAY NIGHT INTO WEDNESDAY. THEREFORE...WILL INCREASE THE POPS TUESDAY NIGHT TO SCATTERED OVER THE EAST COAST AREAS AND ISOLATED ELSEWHERE...AND LIKELY ON WEDNESDAY. .EXTENDED FORECAST... ONCE THESE TROPICAL WAVES MOVE THROUGH SOUTH FLORIDA...HIGH PRESSURE OVER THE WESTERN ATLANTIC WATERS WILL TAKE CONTROL OF SOUTH FLORIDA WEATHER LATE THIS WEEK INTO EARLY THIS WEEKEND. THIS HIGH WILL ALLOW FOR SOME DRIER AIR TO WORK INTO SOUTH FLORIDA FROM THE CENTRAL ATLANTIC WATERS HELPING TO REDUCE THE POPS TO BELOW CLIMO FOR THIS TIME OF YEAR. THE HIGHEST POPS WILL BE ALONG THE WEST COAST AREAS...AS THE WIND FLOW WILL BE FROM THE EAST. ANOTHER TROPICAL WAVE WELL EAST OF THE WINDWARD ISLANDS IS FORECAST TO MOVE TO THE WEST NORTHWEST THROUGH THE WEEK INTO THE WEEKEND...AND COULD APPROACH SOUTH FLORIDA EARLY NEXT WEEK. BUT AT THIS TIME...PLAN ON KEEPING THE EASTERLY WIND FLOW ALONG WITH THE SUMMER TIME WEATHER PATTERN FOR SOUTH FLORIDA AND CONTINUE TO MONITOR THE TROPICAL WAVE. && .MARINE... THE WINDS WILL REMAIN MAINLY EAST OVER THE CWA THIS WEEKEND INTO THIS WEEKEND AT 10 TO 15 KNOTS. THIS WILL KEEP THE SEA BELOW THE SCEC CONDITIONS. THE ONLY EXCEPTION TO THIS IS IN THE SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES FOR THE WEEK INTO THE WEEKEND. SO THERE SHOULD BE NO PROBLEMS WITH THE FIRE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 86 77 86 / 30 60 40 60 FORT LAUDERDALE 79 86 79 86 / 30 60 40 60 MIAMI 78 87 78 87 / 30 60 40 60 NAPLES 74 88 75 88 / 40 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && BAXTER
Hazardous weather outlook, Jul 10, 5:51 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 551 PM EDT MON JUL 10 2006 FLZ063-066>075-111400- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 536 PM EDT MON JUL 10 2006 ...HIGH RISK OF LIGHTNING INTERIOR AND WEST COAST THIS EVENING... ...HEAVY RAIN AND LOCALIZED FLOODING POSSIBLE INTERIOR AND WEST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO AFFECT INTERIOR SECTIONS OF SOUTH FLORIDA THIS EVENING AS THEY MOVE SLOWLY WEST TOWARD THE WEST COAST. THE MAIN IMPACTS FOR THE THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL AND LOCAL WIND GUSTS UP TO 35 MPH IN THE STRONGEST STORMS. SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS WILL MOVE WEST AND AFFECT THE EASTERN METRO AREAS OF BROWARD AND MIAMI-DADE COUNTIES LATER THIS EVENING. THE MAIN IMPACT FROM THESE SHOWERS AND STORMS WILL BE LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING STRIKES. FLOODING:DUE TO THE WEAK STEERING WINDS ALOFT, LOCALLY HEAVY RAINS WILL BE POSSIBLE. PONDING OF WATER AND POSSIBLE FLOODING OF LOW LYING OR POORLY DRAINED AREAS WILL OCCUR AS THE STORMS MOVE WEST FROM THE INTERIOR OVER METRO AREAS OF COLLIER COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A TROPICAL WAVE WILL BEGIN AFFECTING SOUTH FLORIDA LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. THIS SYSTEM WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO ALL OF SOUTH FLORIDA, ESPECIALLY WEDNESDAY AND WEDNESDAY EVENING. FROM THURSDAY ON, SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:41 PM EDT | Special Marine Warning | MFL | 19 min | |
| Jul 10, 6:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Jul 10, 6:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 10, 6:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 10, 7:14 PM EDT | Special Marine Warning | MFL | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.